MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED PERIT; BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED PERIT; BACTISEAL PERITONEAL CATHETER
Catalog Number NS0339
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint sample was not returned for evaluation (as per customer, product not available) and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
2 of 2 reports.Other mfg report number: 3013886523-2023-00307.A physician reported a certas valve (id 828804) was implanted via ventricular-peritoneal (vp) shunt on unknown date with unknown setting.It was used with bactiseal peritoneal catheter (id ns0339).Since obstruction was suspected, the valve and the bactiseal peritoneal catheter were removed on (b)(6) 2023.According to information provided, it is unknown if the catheter failed, however, it was explanted.It is also unknown if the patient experienced signs and symptoms due to product problem.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The catheter (id ns0339) was returned for evaluation.Failure analysis: the catheter was visually inspected and no defects were noted.The catheter was too short to allow any investigation.Root cause analysis: the possible root cause for the issue reported by the customer, could be due to catheter susceptible to kinking which leads to occlusion or could be due to biological debris and protein build up interfering with the catheter.However, it was not possible to confirm and identify the root cause of this assumption as the product was too short for investigation.

Brand Name
BACTISEAL BARIUM STRIPED PERIT
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
ch-2400
mansfield MA
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17730246
Report Number3013886523-2023-00308
Device Sequence Number17752481
Product Code JXG
UDI-Device Identifier10381780524069
UDI-Public10381780524069
Combination Product (Y/N)N
PMA/510(K) Number
K031123
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNS0339
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown